Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 6, 2000, 8:03 PM MDT for Goshen County, Wyoming. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 6, 2000, 8:03 PM MDT (02:03 UTC)
- Expired
- May 6, 2000, 8:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 112 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 8:05 PM MDT | Tornado F0 | Lingle, WY | Tornado briefly touched down 6 miles south of Lingle, WY |
| May 6, 8:15 PM MDT | Tornado F0 | Torrington, WY | Tornado briefly toched down 4 miles south of Torrington, WY. |
| May 6, 8:16 PM MDT | Hail 4.5 | Lingle, WY | |
| May 6, 8:18 PM MDT | Hail 1 | Torrington, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WUUS55 KCYS 070204 SVRCYS WYC015-070230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 803 PM MDT SAT MAY 6 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF TORRINGTON * UNTIL 830 PM MDT * AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF VETERAN...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE NICKEL SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE LINGLE IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4213 10444 4195 10439 4201 10405 4219 10406 DAUGHERTY WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:01 PM MDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 6, 2:01 PM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 201 PM MDT SAT MAY 6 2000 AMS OVR THE CWA HAS BEEN SLWLY DESTABILIZING THRU ERY AFTN...BUT LIS WERE STILL JUST BLO ZERO AT 19Z. IN ADTN...DEWPTS WERE ONLY IN THE 30S AND 40S. AS BCLNC BAND AND H3 JET APRCH LT THIS AFTN AND EVE... SOME SHWRS AND TSTMS SHUD DVLP...BUT STILL DO NOT ANTICIPATE MUCH IN THE WAY OF SVR ATTM THRU THE EVE SCT CVRG OF SHWRS SEEN ON RIW 88D IN WRN WY UNDER THE BCLNC BAND WILL SPRD E. MFOR THE REST OF THE FCST THRU MON THE MDLS AT H5 ARE SURPRISINGLY SIM IN THE FAST FLW ALFT. SHRTWV TROFS WILL MOV ACRS THE AREA EVERY 6 HRS OR SO...WITH STGR LIFT PROVIDED SUN NGT AND MON FROM LFQ OF H3 JET. RUN TO RUN CONSISTENCY WITH THE INDIVIDUAL SHRTWV TROFS IS NOT TOO GOOD...BUT THE AVN HAS BEEN THE MOST CONSISTENT. MAIN MDL DIFFERENCES ARE WITH THE SFC PATTERN. THE NGM AND AVN DVLP THE MAIN SFC LO NOW IN SE CO N TO THE NRN NEB PNHNDL BY 18Z SUN AND THEN DVLPS SWRD SUN NGT AND MON. MEANWHILE THE ETA AND MM5 KEEP THE SFC LO IN NRN CO. ETA HAS BEEN TRENDING TO THE N PAST FEW MDL RUNS. WILL LEAN TWRD THE AVN AND NGM IN THE SFC PATTERN AS WK SFC LO NEAR LAR AT 18Z MAY BE THE START OF THE LO DVLPMNT FRTHR N. IMPLICATIONS FOR THIS FCST ARE GREAT AS THE FRTHR N SFC LO PLACEMENT WILL KEEP THE MOR WDSPRD PCPN TO THE N OF THE CWA. WITH LIFT PROVIDED BY THE SHRTWV TROFS AND H3 JET WILL KEEP SCT SHWRS AND TSTMS IN THE CWA...WITH HIR POPS SUN NGT AND MON. SPC OUTLOOK OF RISK OF SVR IN THE CWA ON SUN AGN APRS TO BE OVERDONE AS EVEN THE MORE PESSIMISTIC ETA WUD YIELD ONLY A VERY MARGINAL SVR WX THREAT. IN ALL BUT THE NRN PRTN OF THE CWA...WRLY SFC WINDS WILL KEEP THE BNDRY LYR FAIRLY DRY. HIR DEWPTS AND BTR CHC FOR TSTMS AND MOR WDSPRD PCPN WILL BE IN THE FAR N PRT OF THE CWA. WILK GO SOMEWHAT COOLER THAN THE WARMER FAN GUIDANCE MAX TEMPS. TEMPS SHUD COOLER EACH DAY AS HGTS AND THICKNESS VALUES LWR. EXTENDED DISCUSSION... FAST WESTERLY FLOW ALF EARLY IN THE PERIOD WITH SEVERAL WEAK SYSTEMS MOVING THRU THE FLOW. BY MID WEEK...RIDGE OVER THE CENTRAL PART OF THE U.S. AMPLIFIES AS TROF DEVELOPS OVR WEST COAST. HEIGHT GRADUALLY RISE OVER AREA BY END OF PD. SIGNIFICANT DIFFERENCES IN THE EXTENDED MODELS...SO HAVE GENERALLY USED THE MRF. .CYS... WY...NONE. NE...NONE. WEILAND/STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:08 PM MDT | Tornado Warning | CYS | Goshen | 37 min |
| May 7, 2:27 PM MDT | Tornado Warning | CYS | Niobrara | 33 min |
| May 7, 3:01 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 44 min |
| May 7, 3:55 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.